Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 71, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 16, 2008, 2:48 PM EDT for 4 counties in New York. It was in force for 57 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 2:48 PM EDT (18:48 UTC)
- Expired
- Jun 16, 2008, 3:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 20 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:50 PM EDT | HAIL 1.5 | Colonie, NY | ROUTE 155 AND CENTRAL AVENUE. |
| Jun 16, 2:54 PM EDT | HAIL 1.25 | Guilderland, NY | |
| Jun 16, 2:54 PM EDT | HAIL 2 | Guilderland, NY | |
| Jun 16, 2:55 PM EDT | HAIL 1 | Loudonville, NY | |
| Jun 16, 2:55 PM EDT | HAIL 1.75 | Colonie, NY | |
| Jun 16, 2:57 PM EDT | HAIL 0.75 | Niskayuna, NY | |
| Jun 16, 2:57 PM EDT | HAIL 1.5 | Colonie, NY | |
| Jun 16, 3:00 PM EDT | HAIL 1.5 | Schenectady, NY | |
| Jun 16, 3:01 PM EDT | HAIL 1 | Colonie, NY | ONE MILE NORTH OF CENTRAL AVENUE ON NEW KARNER RD |
| Jun 16, 3:07 PM EDT | HAIL 0.88 | Latham, NY | |
| Jun 16, 3:10 PM EDT | HAIL 0.88 | Albany, NY | AT NWS OFFICES NOW. |
| Jun 16, 3:10 PM EDT | HAIL 1.5 | Cohoes, NY | |
| Jun 16, 3:15 PM EDT | HAIL 1 | Glenmont, NY | |
| Jun 16, 3:23 PM EDT | HAIL 1 | Loudonville, NY | |
| Jun 16, 3:25 PM EDT | HAIL 0.88 | North Greenbush, NY | |
| Jun 16, 3:28 PM EDT | HAIL 0.88 | East Greenbush, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 161848
SVRALY
NYC001-083-091-093-161945-
/O.NEW.KALY.SV.W.0071.080616T1848Z-080616T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
248 PM EDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 345 PM EDT
* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALTAMONT...OR NEAR ROTTERDAM...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GUILDERLAND BY 255 PM EDT...
COLONIE BY 300 PM EDT...
LOUDONVILLE AND ALBANY BY 305 PM EDT...
LATHAM AND MENANDS BY 310 PM EDT...
GREEN ISLAND...COHOES...TROY AND WATERVLIET BY 315 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4254 7337 4244 7424 4261 7420 4265 7417
4277 7416 4289 7391 4293 7332
TIME...MOT...LOC 1848Z 258DEG 25KT 4272 7395
$$
WASULA/FRUGIS2 follow-up statements
000
WWUS51 KALY 161859
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT MON JUN 16 2008
NYC001-083-091-093-161945-
/O.CON.KALY.SV.W.0071.000000T0000Z-080616T1945Z/
ALBANY NY-SCHENECTADY NY-RENSSELAER NY-SARATOGA NY-
259 PM EDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL SARATOGA...RENSSELAER...SOUTHEASTERN SCHENECTADY
AND ALBANY COUNTIES...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR KARNER...OR NEAR COLONIE...MOVING EAST AT 29 MPH.
TRAINED SPOTTERS REPORTED HAIL UP TO PING PONG BALL SIZE IN COLONIE
AT 255 PM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHAKERS...VERDOY...MOHAWK VIEW AND LOUDONVILLE BY 305 PM EDT...
LATHAM...NEWTONVILLE...BOGHT CORNERS AND DUNSBACH FERRY BY 310 PM
EDT...
GREEN ISLAND AND COHOES BY 315 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4254 7337 4244 7424 4261 7420 4265 7417
4277 7416 4289 7391 4293 7332
TIME...MOT...LOC 1859Z 258DEG 25KT 4274 7385
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
WASULA/FRUGIS000
WWUS51 KALY 161915
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
314 PM EDT MON JUN 16 2008
NYC001-083-091-093-161945-
/O.CON.KALY.SV.W.0071.000000T0000Z-080616T1945Z/
ALBANY NY-SCHENECTADY NY-RENSSELAER NY-SARATOGA NY-
314 PM EDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL SARATOGA...RENSSELAER...EAST CENTRAL SCHENECTADY
AND ALBANY COUNTIES...
AT 309 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR LATHAM...MOVING EAST AT 29 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LANSINGBURGH...WATERFORD...SYCAWAY AND PLEASANTDALE BY 320 PM
EDT...
CENTER BRUNSWICK...BRUNSWICK CENTER...SPEIGLETOWN AND EAGLE MILLS
BY 325 PM EDT...
HAYNERSVILLE AND TAMARACK BY 330 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO ONE AND THREE QUARTERS INCHES IN DIAMETER HAS BEEN
REPORTED IN COLONIE WITH THIS STORM AT 310 PM. HAIL UP TO NICKEL
SIZE HAS BEEN REPORTED AT THE NATIONAL WEATHER SERVICE AT ALBANY AT
CESTM AT 315 PM
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4254 7337 4244 7423 4260 7420 4265 7417
4288 7389 4293 7332
TIME...MOT...LOC 1914Z 258DEG 25KT 4276 7371
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
WASULA/FRUGISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:26 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 16, 1:26 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 126 PM EDT MON JUN 16 2008 .SYNOPSIS... A DISTURBANCE MOVING ACROSS CANADA WILL BRING A COLD FRONT THROUGH THE REGION THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN THE WARM AIR MASS AHEAD OF THE FRONT AND THEY WILL BECOME MORE WIDESPREAD WITH THE FRONTAL PASSAGE. A COOL AND UNSETTLED PATTERN WILL AFFECT OUR REGION INTO THE MIDDLE OF THE WEEK WITH LOW PRESSURE ALOFT BRINGING CLOUDS AND SCATTERED SHOWERS. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH NUMBER 500 HAS BEEN ISSUED FOR THE ENTIRE COUNTY WARNING AREA THROUGH 700 PM THIS EVENING. WIND DAMAGE AND LARGE HAIL ARE THE PRIMARY THREAT. ATMOSPHERE IS ESPECIALLY CONDUSIVE TO PRODUCING LARGE AMOUNTS OF HAIL UP TO 1 OR 1.25 INCHES IN SIZE. AN INFORMATIONAL NOTE...DUE TO THE IMPENDING SEVERE WEATHER LATER TODAY...WE WILL BE DOING AN 1800 UTC BALLOON LAUNCH. CLOUDS HAVE BROKEN UP ACROSS THE REGION AS OF NOON...AND WE ARE EXPECTING AFTERNOON HEATING TO LEAD TO SIGNIFICANT DESTABILIZATION WITH MID LEVEL LAPSE RATES /700-500 HPA LAYER/ INCREASING TO AROUND 7C/KM. UTILIZING NAM BUFKIT PROFILES FOR ALBANY...THE CONDITIONAL MAGLENTA INDEX DEVELOPED LOCALLY IN THE 90/S YIELDS A MAJOR SEVERE WEATHER OUTBREAK IS IN THE CARDS FOR THE ALY FCST AREA. PARAMETERS USED IN THE INDEX: SURFACE BASE CAPE = 1300 J/KG EHI = 0.9 0-3KM = 168 M2/S2 STORM SPEED = 27 KTS MAX SOUNDING WIND = 60 KTS ALSO MAX HAIL SIZE LOCAL EQUATION INDICATES HAIL STONES IN THE 1-1.25 RANGE MAY OCCUR /QUARTER TO HALF DOLLAR/. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... CORE OF COLDEST AIR GRADUALLY ADVERTS INTO THE REGION TUESDAY...PARKING OVER THE REGION TUESDAY NIGHT AT LEAST THROUGH WEDNESDAY NIGHT. UPPER LOW GRADUALLY BUILDS INTO THE REGION THROUGH WEDNESDAY...THEN TENDS TO LIFT INTO CANADA THROUGH WEDNESDAY NIGHT AND BEYOND. SOME PERIODS OF BREAKS IN CLOUDS TUESDAY MORNING...BUT THEN COLD AIR ALOFT AIDS IN FORMATION WIDESPREAD CLOUD COVER. STILL...WITH WEST FLOW ABOVE THE BOUNDARY LAYER...SOME PERIODIC BREAKS POSSIBLE THROUGH TUESDAY...STILL AVERAGING MOSTLY CLOUDY TO CLOUDY IN MANY AREAS. HIGHS IN THE 60S TO LOWER/MID 70S. SOME SCATTERED SHOWERS POSSIBLE IN SHALLOW INSTABILITY...BUT LITTLE TO NO CAPE FORE CASTED BY MULTIPLE SOURCES OF GUIDANCE. PERIODS OF CLOUDS AND BREAKS IN THE CLOUDS TUESDAY NIGHT...AS CORE OF COLDEST AIR SETTLES OVER THE REGION. SOME SPOTTY SHOWERS STILL POSSIBLE...AND LOWS IN THE 40S TO LOWER 50S. SOME LOOSE CONSENSUS ON ANOTHER PIECE OF UPPER ENERGY TRACKING AROUND THE PERIPHERY OF THE UPPER LOW ON WEDNESDAY WITH SOME ENHANCED CHANCES FOR SHOWERS. WEST FLOW CONTINUES...SO SOME BREAKS IN CLOUDS ONCE AGAIN POSSIBLE WEDNESDAY. COOLER BOUNDARY LAYER TEMPERATURES AND SLIGHTLY BETTER CHANCES FOR OVERCAST AND SHOWERS SUGGESTS MANY AREAS WILL SEE HIGHS IN THE 60S...50S IN HIGHER ELEVATIONS. SCATTERED SHOWERS CONTINUE INTO WEDNESDAY NIGHT...WITH CONTINUED PERIODS OF BREAKS IN THE CLOUDS IN SOME AREAS...AND LOWS IN THE 40S TO LOWER 50S ONCE AGAIN. WITH THESE UPPER LOWS...THE FORECAST CAN GET A BIT REPETITIVE UNTIL TIMING AND STRENGTH OF LITTLE PIECES OF UPPER ENERGY CAN BE IDENTIFIED AND TRACKED WITHIN 24 HOURS OF AFFECTING THE REGION. SO...THE TUESDAY AND WEDNESDAY FORECASTS HAVE A HIGHER THAN AVERAGE UNCERTAINTY AS FAR AS CLOUD COVER...AERIAL EXTENT OF SHOWERS...AND TEMPERATURES. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... DEEP UPPER TROFF OVER THE NORTHEASTERN STATES THURSDAY...WITH FAIRLY CLOSE AGREEMENT BETWEEN EMF AND GS MODELS. THE GS HAD A SLIGHTLY LOWER CENTER /552 VS 555/. GS IS ALSO TWO TO THREE DEGREES COLDER AT 850. CIRCULATION PATTERN AROUND THE UPPER/AFC LOWS WILL BRING A MIX OF COOL AND MOIST AIR FROM THE HUDSON BAY AREA ALONG WITH WARMER AND DRIER AIR OUT OF THE NORTHERN PLAINS. THE TROFF SLOWLY DRIFTS EAST THROUGH FRIDAY EVENING...UNTIL A RIDGE FROM THE SOUTHERN ROCKIES BEGINS TO BUILD INTO THE WESTERN GREAT LAKES REGION SATURDAY. THE GS AND CM MODELS BEGIN TO DIGRESS SIGNIFICANTLY SATURDAY NIGHT...THE CM CONTINUES TO MOVE THE UPPER TROFF SLOWLY EAST WHILE THE GS DIGS THE TROFF INTO THE SOUTHEASTERN STATES AND DEVELOPS A CUTOFF LOW ON SATURDAY. THE GS ALSO DEVELOPS A SURFACE LOW AT THE JUNCTURE OF THE AXIS OF THE TROFF WITH THE SURFACE FRONTAL BOUNDARY IN NORTHERN ALABAMA...THEN SLOWLY MOVES THIS LOW TO THE GEORGIA COAST BY SUNDAY EVENING. THE LATEST GS RUN WEAKENS THE SURFACE LOW BUT KEEPS THE CUTOFF LOW OVER THE SOUTHERN APPALACHIANS...AND ALSO LOOKS TO BE DEVELOPING A BERMUDA TYPE HIGH OVER THE OCEAN OFF THE EASTERN SEABOARD WITH A FAIRLY STRONG SOUTHERLY LOW LEVEL FLOW. THE CM APPEARS TO MERGE A WEAK LOW MOVING FROM THE GREAT LAKES REGION WITH A SECOND ONE MOVING UP THE COAST AS A 500 HAP TROFF MOVES ACROSS THE REGION AND DEVELOPS A CUTOFF LOW OVER NORTHERN MAINE BY MONDAY EVENING. THE MEX/MOS GUIDANCE HAS A GRADUAL WARMING TREND FROM WED/THU OVER THE WEEKEND AND INTO THE START OF THE NEW WEEK WITH HIGHS GRADUALLY WARMING INTO THE LOW 80S AND DEW POINTS RISING TO NEAR 60...AND IF A BERMUDA HIGH DOES COME INTO PLACE TEMPERATURES AND DEW POINTS COULD BE SEVERAL DEGREES HIGHER BY SUNDAY OR MONDAY. THE CM BRINGS A SOAKING RAIN TO THE REGION SUNDAY AS AN OCCLUDING FRONTAL SYSTEM MOVES ACROSS THE REGION...BUT THE LATEST GS RUN KEEPS THE HEAVY PRECIS WELL TO THE SOUTH. AT THIS STAGE...AN INTERESTING WAIT-AND- SEE SCENARIO. FOR THE MOST PART...CONTINUED THE USE OF GM OS FOR POPULATING MOST OF THE LONG TERM GRIDS. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... ERN NY TERMINALS ARE IN A SEVERE THUNDERSTORM BOX UNTIL 2300 UTC. A COLD FRONT AND ITS ASSOCIATED SHORTWAVE ENERGY WILL CONTINUE TO TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS WITH APPRECIABLE INSTABILITY AND MOISTURE IN PLACE. LOW AND MID LEVEL LAPSE RATES WILL ALSO CONTINUE TO STEEPEN. ANOTHER DISTURBANCE MAY CONTINUE SHOWERS AND THUNDERSTORMS ESPECIALLY FROM KALB SOUTH TO KPOU BTWN 0000-1200 UTC/TUE. WE ARE THINKING THE BEST CHANCE FOR THUNDERSTORMS TO REACH KGFL AND KALB WILL BE BETWEEN 1900 UTC AND 2100 UTC WITH MVFR/IFR CIGS AND VSBYS. THERE MAYBE TSRA/S THEREAFTER...BUT WE WILL COVER IT WITH VCTS/S FOR NOW. CONDITIONS WILL IMPROVE TO VFR LEVELS TOWARDS 0400 UTC/MIDNIGHT. SOME IFR FOG IS POSSIBLE AT KGFL AFTER 0600 UTC WITH CLEARING SKIES AND LITTLE WIND. KPOU...A LINE OF TSRAS WILL LIKELY REACH THE TERMINAL BETWEEN 2100-2300 UTC. IFR CONDITIONS ARE POSSIBLE WITHIN THUNDERSTORMS. WE THINK SOME SHOWERS AND THUNDERSTORMS MAY CONTINUE UP TO MIDNIGHT. ADDITIONAL IFR CONDITIONS MAY LINGER. CONDITIONS MAY IMPROVE TO VFR LEVELS IN THE 0300 UTC-0600 UTC. THE WINDS TODAY WILL BE S/SW AROUND 10 KTS WITH SOME GUSTS TO 40 KTS OR GREATER IN ANY CONVECTION PRIOR 0000 UTC. THE WINDS WILL GO LIGHT TO CALM OVERNIGHT...AND WILL INCREASE FROM THE SW TO W AT 10-15 KTS AFTER 1200 UTC. OUTLOOK... TUE-FRI...UNSETTLED. MAINLY VFR...WITH MVFR...IN SCT SHWRS/TSTMS. && .FIRE WEATHER... A WET FLAG DAY EXPECTED TODAY WITH SHOWERS AND THUNDERSTORMS LIKELY ALONG AND AHEAD OF A COLD FRONT MOVING ACROSS THE REGION. RELATIVE HUMIDITY WILL BE CLOSE TO 100 PERCENT AROUND DAYBREAK ESPECIALLY IN AREAS WITH A MARINE STRATUS LAYER AND WHERE RAIN FELL IN THE PRAWN HOURS. HOWEVER THE CLOUDS WILL BLOCK RADIATION SO DEW FORMATION IS UNLIKELY. THE HUMIDITY WILL DECREASE TO AROUND 50 TO 60 PERCENT THIS AFTERNOON...THEN RISE TO NEAR 100 PERCENT ON TONIGHT AND FALL TO AROUND 50 PERCENT TUESDAY AFTERNOON. WINDS WILL BE SOUTH TO SOUTHWEST AROUND 10 MPH TODAY...AND THEN GRADUALLY VEER AROUND TO THE SOUTHWEST. THE WIND WILL SHIFT TO THE WEST/NORTHWEST LATE TONIGHT AFTER THE FRONT PASSES THROUGH. WINDS TUESDAY WILL BE 15 TO 20 MPH AND GUST UP TO 25 MPH DURING THE MID AFTERNOON. && .HYDROLOGY... STREAMS...CREEKS...AND MAIN STEM RIVERS CONTINUE TO RECEDE FROM THE SHOWERS AND THUNDERSTORMS SATURDAY. HUMID AND UNSTABLE AIR OVER THE REGION TODAY WILL RESULT IN SHOWERS AND THUNDERSTORMS POPPING UP WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS EVENING AND TONIGHT AS THE FRONT MOVES THROUGH. AGAIN...RAINFALL AMOUNTS WILL VARY WIDELY WITH MOST AREAS GETTING LESS THAN A HALF INCH. BUT AGAIN...A FEW AREAS COULD GET OVER AN INCH WHERE HEAVY SHOWERS OR THUNDERSTORMS OCCUR REPEATEDLY. AGAIN... THE MAIN CONCERN IS THE RAPID FLOODING OF SMALL STREAMS AND PAVED SURFACES IN THE IMMEDIATE VICINITY OF HEAVY DOWNPOURS. WIDESPREAD HEAVY RAIN IS NOT EXPECTED SO THE LARGER RIVERS WILL ONLY RISE SLIGHTLY. THE FRONTAL PASSAGE WILL BE FOLLOWED BY A PERIOD OF COOL AND UNSETTLED WEATHER WITH THE POSSIBILITY OF SHOWERS FROM TIME TO TIME...BUT AVAILABLE MOISTURE WILL BE LIMITED AND THE RAIN FROM THESE SHOWERS SHOULD SOAK INTO THE GROUND AND NOT AFFECT THE RIVERS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...MAGLARAS/WASULA/FRUGIS SHORT TERM...NAS LONG TERM...RCK AVIATION...WASULA FIRE WEATHER...RCK HYDROLOGY...RCK
Hazardous weather outlook, Jun 16, 11:52 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1152 AM EDT MON JUN 16 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-171600- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1152 AM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON WITH SMALL HAIL POSSIBLE WITH ANY THUNDERSTORMS DUE TO VERY COLD AIR ALOFT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF THE SKYWARN SPOTTER NETWORK IS REQUESTED FOR ALL COUNTIES IN THE ALBANY COUNTY WARNING AREA FOR THE PERIOD BETWEEN 100 PM AND 700 PM.
In the hours before
Special weather statement, Jun 16, 1:09 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 109 PM EDT MON JUN 16 2008 NYZ038>040-082-161745- SOUTHERN HERKIMER NY-MONTGOMERY NY-SOUTHERN FULTON NY- NORTHERN FULTON NY- 109 PM EDT MON JUN 16 2008 ...A STRONG THUNDERSTORM IN SOUTHERN HERKIMER MOVING INTO MONTGOMERY AND FULTON COUNTIES... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR LITTLE FALLS...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... DOLGEVILLE BY 115 PM EDT 6 MILES NORTH OF ST. JOHNSVILLE BY 120 PM EDT 6 MILES SOUTH OF STRATFORD BY 125 PM EDT 8 MILES NORTH OF EPHRATAH BY 130 PM EDT CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 140 PM EDT 9 MILES NORTHWEST OF GLOVERSVILLE BY 145 PM EDT WASULA/FRUGIS
Local storm report, Jun 16, 2:15 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
215 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL ESPERANCE 42.76N 74.26W
06/16/2008 E0.88 INCH SCHENECTADY NY PUBLIC
&&
ROKEEFELocal storm report, Jun 16, 2:18 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL GLOVERSVILLE 43.05N 74.35W
06/16/2008 M1.00 INCH FULTON NY TRAINED SPOTTER
&&
ROKEEFELocal storm report, Jun 16, 2:24 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL SLOANSVILLE 42.76N 74.33W
06/16/2008 E1.00 INCH SCHOHARIE NY PUBLIC
&&
ROKEEFELocal storm report, Jun 16, 2:41 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL MIDDLEBURGH 42.60N 74.33W
06/16/2008 M0.75 INCH SCHOHARIE NY TRAINED SPOTTER
&&
ROKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:43 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 62 min |
| Jun 16, 1:50 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 55 min |
| Jun 16, 2:01 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga | 59 min |
| Jun 16, 2:07 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 38 min |
| Jun 16, 2:31 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 59 min |
| Jun 16, 3:11 PM EDT | Areal Flood Advisory | ALY | Albany, Saratoga, Schenectady | 70 min |
| Jun 16, 3:17 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 58 min |
| Jun 16, 3:35 PM EDT | Areal Flood Advisory | ALY | Columbia, Rensselaer | 95 min |
| Jun 16, 3:44 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Washington | 61 min |
| Jun 16, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 61 min |
| Jun 16, 4:04 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 56 min |
| Jun 16, 4:09 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Rensselaer | 66 min |
| Jun 16, 4:26 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jun 16, 4:45 PM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Jun 16, 4:53 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 67 min |
| Jun 16, 4:55 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery, Schoharie | 50 min |
| Jun 16, 5:12 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 63 min |
| Jun 16, 5:26 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 48 min |
| Jun 16, 5:29 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 3 hr |
| Jun 16, 5:31 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 59 min |
| Jun 16, 5:48 PM EDT | Tornado Warning | ALY | Dutchess | 42 min |
| Jun 16, 6:18 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 57 min |
| Jun 16, 6:49 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.